Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013, Article ID 602432, 19 pages
http://dx.doi.org/10.1155/2013/602432
Research Article

Exact Peakon, Compacton, Solitary Wave, and Periodic Wave Solutions for a Generalized KdV Equation

1Department of Physics, Honghe University, Mengzi, Yunnan 661100, China
2College of Mathematics, Honghe University, Mengzi, Yunnan 661100, China

Received 29 August 2013; Accepted 25 September 2013

Academic Editor: Jun-Juh Yan

Copyright © 2013 Qing Meng and Bin He. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. P. Rosenau and J. M. Hyman, “Compactons: solitons with finite wavelength,” Physical Review Letters, vol. 70, no. 5, pp. 564–567, 1993. View at Publisher · View at Google Scholar · View at Scopus
  2. J. DeFrutos, M. A. López-Marcos, and J. M. Sanz-Serna, “A finite difference scheme for the K(2, 2) compacton equation,” Journal of Computational Physics, vol. 120, no. 2, pp. 248–252, 1995. View at Publisher · View at Google Scholar · View at Scopus
  3. M. S. Ismail and T. R. Taha, “A numerical study of compactons,” Mathematics and Computers in Simulation, vol. 47, no. 6, pp. 519–530, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A. M. Wazwaz, “New solitary-wave special solutions with compact support for the nonlinear dispersive K(m,n) equations,” Chaos, Solitons and Fractals, vol. 13, no. 2, pp. 321–330, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J. Yin and L. Tian, “Classification of the travelling waves in the nonlinear dispersive KdV equation,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 73, no. 2, pp. 465–470, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. B. Mihaila, A. Cardenas, F. Cooper, and A. Saxena, “Stability and dynamical properties of Rosenau-Hyman compactons using Padé approximants,” Physical Review E, vol. 81, pp. 6708–6715, 2010. View at Google Scholar
  7. L. Zhang and J. Li, “Dynamical behavior of loop solutions for the K(2,2) equation,” Physics Letters A, vol. 375, no. 33, pp. 2965–2968, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. L. Zhang, A. Chen, and J. Tang, “Special exact soliton solutions for the K(2,2) equation with non-zero constant pedestal,” Applied Mathematics and Computation, vol. 218, no. 8, pp. 4448–4457, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. F. Cooper, H. Shepard, and P. Sodano, “Solitary waves in a class of generalized Korteweg-de Vries equations,” Physical Review E, vol. 48, no. 5, pp. 4027–4032, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  10. B. Dey and A. Khare, “Stability of compacton solutions,” Physical Review E, vol. 58, pp. 2741–2744, 1998. View at Google Scholar
  11. J. L. Yin, “Stability of smooth solitary waves for the generalized Korteweg-de-Vries equation with combined dispersion,” Ukrainian Mathematical Journal, vol. 63, no. 8, pp. 1234–1240, 2012. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Li and Z. Liu, “Smooth and non-smooth traveling waves in a nonlinearly dispersive equation,” Applied Mathematical Modelling, vol. 25, no. 1, pp. 41–56, 2000. View at Publisher · View at Google Scholar · View at Scopus
  13. Z. Liu and C. Chen, “Compactons in a general compressible hyperelastic rod,” Chaos, Solitons and Fractals, vol. 22, no. 3, pp. 627–640, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. B. He, “Bifurcations and exact bounded travelling wave solutions for a partial differential equation,” Nonlinear Analysis. Real World Applications, vol. 11, no. 1, pp. 364–371, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. P. F. Byrd and M. D. Friedman, Handbook of Elliptic Integrals for Engineers and Scientists, Springer, Berlin, Germany, 1971. View at MathSciNet